Alert archive / Hawaii / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Honolulu, HI

October 5, 2021

NWS Honolulu, HI issued this fire weather watch at Oct 5, 2021, 3:43 PM HST. It took effect at Oct 6, 2021, 12:00 PM HST. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 5, 2021, 3:43 PM HST (01:43 UTC)
In effect from
Oct 6, 2021, 12:00 PM HST
Expired
Oct 6, 2021, 3:11 AM HST
In force
Issued by
NWS Honolulu, HI

The text

As transmitted.

799 
WWHW80 PHFO 060143
RFWHFO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Honolulu HI
343 PM HST Tue Oct 5 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON... 

.Due to the lack of any significant rainfall through the summer
months, fuels have become very dry across portions of the state.
These dry conditions combined with breezy trade winds and low 
relative humidities, will lead to critical fire conditions. 

HIZ203-205>207-209>211-213-218-219-221-223-226-227-061545-
/O.NEW.PHFO.FW.A.0002.211006T2200Z-211008T0400Z/
Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore-
Olomana-Central Oahu-Waianae Mountains-Molokai Leeward-
Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona-
Kohala-Big Island Interior-
343 PM HST Tue Oct 5 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
LEEWARD AREAS...

The National Weather Service in Honolulu has issued a Fire
Weather Watch, which is in effect from Wednesday afternoon
through Thursday afternoon. 

* AFFECTED AREA...Leeward portions of all Hawaiian Islands.

* WIND...Trade winds 15 to 25 mph with gusts to 30 mph. 

* HUMIDITY...40 to 45 percent during the afternoon hours.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Burke
1 follow-up statement
081 
WWHW80 PHFO 061311
RFWHFO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Honolulu HI
311 AM HST Wed Oct 6 2021

...RED FLAG WARNING FOR LEEWARD AREAS DUE TO GUSTY WINDS AND LOW
HUMIDITY...

.The combination of dry fuels, strong and gusty trade winds and 
low relative humidity could support extreme fire behavior the 
next couple of days, especially during the afternoon hours.

HIZ203-205>207-209>211-213-218-219-221-223-226-227-070315-
/O.UPG.PHFO.FW.A.0002.211006T2200Z-211008T0400Z/
/O.NEW.PHFO.FW.W.0005.211006T2100Z-211008T0400Z/
Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore-
Olomana-Central Oahu-Waianae Mountains-Molokai Leeward-
Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona-
Kohala-Big Island Interior-
311 AM HST Wed Oct 6 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM HST
THURSDAY DUE TO GUSTY WINDS AND LOW HUMIDITY FOR LEEWARD AREAS...

The National Weather Service in Honolulu has issued a Red Flag 
Warning, which is in effect from 11 AM this morning to 6 PM HST 
Thursday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Leeward portions of all Hawaiian Islands.

* WIND...Trade winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...40 to 45 percent during the afternoon hours.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior. A Red Flag Warning does not predict new
fire starts. 

&&

$$

Birchard

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this fire weather watch went out at Oct 5, 3:43 PM HST, 0 minutes earlier.

Area forecast discussion, Oct 5, 3:43 PM HST, 0 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
343 PM HST Tue Oct 5 2021

.SYNOPSIS...
Moderate to locally breezy trade winds will strengthen Wednesday
through Friday, with windy conditions anticipated over the
weekend. Clouds and showers will tend to favor over windward and
mauka areas with a few brief passing showers possible over some
leeward locations. A wetter trade wind weather pattern is possible
early next week.

&&

.DISCUSSION...
A 1030 mb high is centered about 1300 miles north northeast of
the state. This places the islands in a moderate to locally breezy
trade wind environment. Moisture embedded in the trades is
providing for some passing light showers over windward and mauka
areas with most leeward areas remaining dry.

The high will drift southward and strengthen over the next few
days resulting in stronger trade winds. As we head into the weekend,
the pressure gradient is expected to tighten even more as weak
low pressure passes by far south of the state. A Wind Advisory
will likely be required for portions of the area. Trade winds
speeds are expected to remain elevated on into early next week as
strong high pressure remains to our north.

No significant sources of upstream moisture are expected to
affect the state through at least Saturday night. Clouds and
passing showers will tend to favor windward and mauka areas with
the trades sufficiently strong enough to blow a few light showers
over to leeward area at times. The global models do show an
increase in moisture moving in from the east southeast possibly as
early as Sunday. This would likely result in a wetter trade wind
pattern to setting up across the area early next week. Confidence
is rather low at the present time on this weather scenario become
reality.

&&

.AVIATION...
Typical trade wind weather will prevail during the next 24 hours
with showers mainly focused over windward and mauka areas, mainly
overnight and early Wednesday morning. Brief MVFR will be possible
with any heavier showers, but VFR is forecast to prevail.
Throughout this time, locally breezy trades will gradually
strengthen, possibly becoming locally strong by Wednesday
afternoon.

AIRMET Tango for lee turbulence will remain in effect through the
forecast period.

&&

.MARINE...
High pressure centered far north of the area will maintain moderate
to fresh trade winds through tonight. The high will strengthen
Wednesday, resulting in an increase in the trades over the
coastal and offshore waters. A new, stronger high will develop far
to the north this weekend which will increase the trades further,
with gales in the Alenuihaha Channel possible. A Small Craft
Advisory (SCA) that was in effect for the waters around Maui
County and the Big Island has been expanded westward into the
Kaiwi Channel and leeward Oahu waters to account for the
strengthening trades.

A small, long period west-northwest swell is filling in across the
area. The swell should peak tonight through early Wednesday, then
will lower gradually during the second half of the week and
through the weekend. Small, mainly background south swells can be
expected through Thursday. A larger, long period south swell is
forecast to arrive Thursday night, then peak Friday before slowly
declining through the weekend. East-facing shores will continue to
be affected by choppy, short period surf. The strengthening of
trades later this week will increase surf heights along the east-
facing shores.

&&

.FIRE WEATHER...
With KBDI values still above 600, the strengthening winds over
the next couple of days could result in Red Flag Warning
conditions. Much will depend on if RH values get sufficiently low
enough during the midday through late afternoon hours. A Fire
Weather Watch has been issued for portions of state beginning noon
on Wednesday. The watch is currently posted through Thursday
afternoon but the Watch or a Warning may need to be extended on
into the weekend.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Thursday
afternoon for Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu
North Shore-Olomana-Central Oahu-Waianae Mountains-Molokai
Leeward-Maui Leeward West-Maui Central Valley-Leeward Haleakala-
Kona-Kohala-Big Island Interior.

Small Craft Advisory until 2 PM HST Saturday for Oahu Leeward
Waters-Kaiwi Channel-Maui County Windward Waters-Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...Burke
AVIATION...JVC
MARINE...Kodama

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:11 AM HSTRed Flag WarningHFO5 days

Nearby

Fire Weather Watches in Hawaii, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.